The current work deals with an epidemic model on the complete graph Kn on n vertices in a non-homogeneous setting, where the vertices may have distinct types. Different types differ in the probability of getting infected, and/or in the capacity of infecting other vertices. This generalizes the model in [4]. We prove in Theorem 5.1 and Theorem 6.3 laws of large numbers and central limit theorems for the the total duration of the process and for the number of infected vertices, respectively, when n tends to infinity. By coupling the epidemic model with a Poisson process, we also obtain continuous-time counterparts of the above-mentioned limit results. Moreover, we also prove that when all individuals have the same spread capacity, then a population with inhomogeneous susceptibility is less affected by the epidemics than a homogeneous population.

Bertacchi, D., Kampf, J., Sava-Huss, E., & Zucca, F. (2022). An Epidemic Model in Inhomogeneous Environment. MARKOV PROCESSES AND RELATED FIELDS, 28(3), 399-442.

An Epidemic Model in Inhomogeneous Environment

Bertacchi, D;
2022

Abstract

The current work deals with an epidemic model on the complete graph Kn on n vertices in a non-homogeneous setting, where the vertices may have distinct types. Different types differ in the probability of getting infected, and/or in the capacity of infecting other vertices. This generalizes the model in [4]. We prove in Theorem 5.1 and Theorem 6.3 laws of large numbers and central limit theorems for the the total duration of the process and for the number of infected vertices, respectively, when n tends to infinity. By coupling the epidemic model with a Poisson process, we also obtain continuous-time counterparts of the above-mentioned limit results. Moreover, we also prove that when all individuals have the same spread capacity, then a population with inhomogeneous susceptibility is less affected by the epidemics than a homogeneous population.
Articolo in rivista - Articolo scientifico
Scientifica
multitype Galton-Watson process, coupon collector, branching process, limit theorems, Markov chain, Poisson process, random trees;
English
Bertacchi, D., Kampf, J., Sava-Huss, E., & Zucca, F. (2022). An Epidemic Model in Inhomogeneous Environment. MARKOV PROCESSES AND RELATED FIELDS, 28(3), 399-442.
Bertacchi, D; Kampf, J; Sava-Huss, E; Zucca, F
File in questo prodotto:
File Dimensione Formato  
virus_spread_final.pdf

accesso aperto

Descrizione: preprint version, as in arxiv
Tipologia di allegato: Submitted Version (Pre-print)
Dimensione 641.35 kB
Formato Adobe PDF
641.35 kB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/10281/386044
Citazioni
  • Scopus ND
  • ???jsp.display-item.citation.isi??? ND
Social impact